Thunderstorm Wind, Wise
- When
- May 16, 6:30 PM CST
- Where
- Wise County, 7 mi W of Decatur
- Measured
- 52 kt (60 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.233, -97.717
Trees were blown down on FM 1655 west of Decatur.
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at May 16, 2:30 PM CST, 4 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 330 PM CDT THU MAY 16 2002 SHOWERS AND THUNDERSTORMS ARE FORMING AT MID AFTERNOON WEST OF A LAWTON OKLAHOMA...AND BIG SPRING ALONG THE DRY LINE. THESE STORMS WILL MOVE EAST NORTHEAST THIS EVENING ACROSS THE NORTHERN HALF OF NORTH TEXAS THIS EVENING. LIKEWISE...THUNDERSTORMS ARE FORMING IN CENTRAL AND EASTERN OKLAHOMA...THESE STORMS WILL MOVE SOUTHEAST. WILL KEEP THE HIGHEST POPS IN THE NORTHERN ZONES WITH 30 AND 40S... AND 20S ACROSS THE SOUTH. THE COLD FRONT THAT EXTENDED FROM NORTHEASTERN KANSAS INTO THE TEXAS PANHANDLE WILL MOVE INTO NORTH TEXAS FRIDAY MORNING...AND THROUGH THE SOUTHEAST LATE AFTERNOON. RAIN CHANCES WILL END ACROSS ALL BUT THE EXTREME SOUTHEAST BY DAYBREAK SATURDAY. THE NEXT CHANCE OF RAIN AFTER THIS SYSTEM WILL HOLD OFF UNTIL THURSDAY. FCSTID = 58 DFW 70 81 56 75 / 30 40 30 10 ACT 72 84 58 78 / 20 50 40 20 .FWD...CAUTION ON AREA LAKES AREAWIDE THIS EVENING.
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-162100- NO HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 145 PM CDT THU MAY 16 2002 ...THUNDERSTORMS... THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS THIS EVENING...GENERALLY ALONG AND NORTH OF LAMPASAS...TO WACO...TO ATHENS LINE. A STRONG CAPPING INVERSION...LIMITED SUNSHINE...AND LITTLE LARGE SCALE LIFT WILL MAKE IT DIFFICULT FOR STORMS TO FORM. HOWEVER...GOOD INSTABILITY ALOFT WOULD MAKE ANY STORMS THAT DO FORM CAPABLE OF PRODUCING LARGE HAIL AS THEY MOVE EAST AND NORTHEAST INTO NORTH TEXAS. IN ADDITION...STRONG SURFACE WINDS IN THE RANGE OF 15 TO 25 MPH WITH HIGHER GUSTS TO NEAR 30 MPH WILL CONTINUE THROUGHOUT THE AFTERNOON ACROSS MUCH OF NORTH TEXAS. AREA BOATERS ARE ADVISED TO EXERCISE CAUTION VENTURING ONTO LAKES.
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-171000- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 340 PM CDT THU MAY 16 2002 THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING AND TONIGHT NORTH OF AN EASTLAND...WAXAHACHIE...SULPHUR SPRINGS LINE...AND A SLIGHT CHANCE SOUTH OF THIS LINE. THE FIRST AREAS TO EXPERIENCE THUNDERSTORMS THIS EVENING ARE THOSE LOCATED NORTHWEST OF AN EASTLAND... TO GAINESVILLE LINE. SCATTERED THUNDERSTORMS OVER WEST AND NORTHWEST TEXAS WILL MOVE EAST AND NORTHEAST INTO THE NORTHWEST SECTIONS OF NORTH TEXAS THIS EVENING. LATER TONIGHT...SCATTERED THUNDERSTORMS WILL MOVE SOUTH OUT OF OKLAHOMA AND INTO THE RED RIVER COUNTIES. THUNDERSTORMS MOVING INTO NORTH TEXAS WILL ENCOUNTER AN UNSTABLE CONDITIONS IN THE MID LEVELS OF THE ATMOSPHERE...BUT WILL HAVE TO CONTENT WITH A CAPPING INVERSION ALOFT...AND COOLING TEMPERATURES NEAR THE SURFACE. A FEW THUNDERSTORMS MAY TURN MARGINALLY SEVERE WITH HAIL AS THE MAIN THREAT...BUT MOST SHOULD REMAIN BELOW SEVERE LIMITS. AS FOR WINDS...STRONG SOUTHERLY AFTERNOON WINDS SHOULD LAY THIS EVENING...THEN INCREASE AGAIN INTO THE 15 TO 25 MPH RANGE LATER TONIGHT. BOATERS ARE ADVISED TO EXERCISE CAUTION VENTURING ONTO AREA LAKES THIS EVENING AND LATER TONIGHT.
The Dallas/Ft Worth radar (KFWS), 83 km away, was scanning. The volume nearest the first event began at 00:29 UTC.
2 thunderstorm wind. Local standard time, as filed.
Trees were blown down on FM 1655 west of Decatur.
Two houses unroofed on the south side of Decatur along Highway 730.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2002Every state in 2002This day in weather historyWarnings in Texas, May 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5296252, 5296251.